Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Lattices of minimal covolume in $ {\rm SL}\sb 2$: a non-Archimedean analogue of Siegel's theorem $ \mu\geq\pi/21$

Author: Alexander Lubotzky
Journal: J. Amer. Math. Soc. 3 (1990), 961-975
MSC: Primary 22E40; Secondary 20G25, 22E20
MathSciNet review: 1070003
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [Ba] H. Bass, Covering theory for graphs of groups, preprint. MR 1239551 (94j:20028)
  • [BK] H. Bass and R. Kulkarni, Uniform tree lattices, J. Amer. Math. Soc., this volume, pp. 843-902. MR 1065928 (91k:20034)
  • [Bo] A. Borel, Commensurability classes and volumes of hyperbolic $ 3$-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 8 (1981), 1-33. MR 616899 (82j:22008)
  • [BP] A. Borel and G. Prasad, Finiteness theorems for discrete subgroups of bounded covolume in semi-simple groups, Publ. Math. I.H.E.S. 69 (1989), 119-171. MR 1019963 (91c:22021)
  • [EGM] J. Elstrodt, F. Grunewald, and J. Mennicke, Discrete groups on hyperbolic $ 3$-space and their automorphic functions (to appear).
  • [F1] W. Feit, On finite linear groups, J. Algebra 5 (1967), 378-400. MR 0207818 (34:7632)
  • [F2] -, Exceptional subgroups of $ G{L_2}$, an appendix to [La].
  • [F3] -, Characters of finite groups, W. A. Benjamin, New York, 1967. MR 0219636 (36:2715)
  • [GGPS] I. M. Gelfand, M. I. Graev, and I. I. Piateski-Shapiro, Representation theory and automorphic forms, W. B. Saunders, Philadelphia, PA, 1969.
  • [GVP] L. Gerritzen and M. Van der Put, Schottky groups and Mumford curves, Lecture Notes in Math., vol. 817, Springer-Verlag, New York, 1980. MR 590243 (82j:10053)
  • [Gr] L. Greenberg, Finiteness theorems for Fuchsian and Kleinian groups, Discrete Groups and Automorphic Functions (W. J. Harvey, ed.), Academic Press, London, 1977, pp. 199-257. MR 0585138 (58:28483)
  • [La] S. Lang, Introduction to modular forms, Springer-Verlag, New York, 1976. MR 0429740 (55:2751)
  • [Lu] A. Lubotzky, Trees and discrete subgroups of Lie groups over local fields, Bull. Amer. Math. Soc. (N.S.) 20 (1989), 27-31. MR 945301 (89g:22016)
  • [Me] R. Meyerhoff, The cusped hyperbolic $ 3$-orbitfold of minimum volume, Bull. Amer. Math. Soc. 13 (1985), 154-156. MR 799800 (87b:22022)
  • [MR] G. A. Margulis and J. Rohlfs, On the proportionality of covolumes of discrete subgroups, Math. Ann. 275 (1986), 197-205. MR 854006 (87m:22028)
  • [Pr] G. Prasad, Volumes of $ S$-arithmetic quotients of semi-simple groups, Publ. Math. I.H.E.S. 69 (1989), 91-117. MR 1019962 (91c:22023)
  • [Ra] M. S. Raghunathan, Discrete subgroups of algebraic groups over local fields of positive characteristics, Proc. of the Indian Academy of Sciences (to appear). MR 1013536 (91a:22010)
  • [S1] J. P. Serre, Lie algebras and Lie groups, W. A. Benjamin, New York, 1965. MR 0218496 (36:1582)
  • [S2] -, Trees, Springer-Verlag, New York 1980. MR 607504 (82c:20083)
  • [S3] -, Linear representations of finite groups, Springer-Verlag, New York, 1977. MR 0450380 (56:8675)
  • [S4] -, Propiétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math. (1972), 259-331.
  • [Si] C. L. Siegel, Some remarks on discontinuous groups, Ann. of Math. 46 (1945), 708-718. MR 0014088 (7:239c)
  • [Su] M. Suzuki, Group theory I, Springer-Verlag, New York, 1982. MR 648772 (82k:20001c)
  • [Th] W. Thurston, The geometry and topology of $ 3$-manifolds, notes, Princeton University, 1978.
  • [We] A. Weil, On the analogue of the modular group in characteristic $ p$, Functional Analysis, etc. (Proc. in honor of M. Stone), Springer-Verlag, 1970, pp. 211-223; also in Weil's Collected Papers, vol. III, Springer-Verlag, New York, 1979, pp. 201-214. MR 0271030 (42:5913)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 22E40, 20G25, 22E20

Retrieve articles in all journals with MSC: 22E40, 20G25, 22E20

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society